Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Oct 29, 2021, 2:08 PM EDT for Edgecombe County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2021, 2:08 PM EDT (18:08 UTC)
- Expired
- Oct 29, 2021, 3:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.0
The text
As transmitted.
138
WWUS82 KRAH 291808
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
208 PM EDT Fri Oct 29 2021
NCZ011-027-028-043-291900-
Edgecombe NC-Nash NC-Halifax NC-Wilson NC-
208 PM EDT Fri Oct 29 2021
...A strong thunderstorm will impact portions of eastern Nash,
Edgecombe, south central Halifax and northeastern Wilson Counties
through 300 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elm City, or 13 miles south of Rocky Mount, moving northeast at 35
mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Tarboro, Elm City, Dortches, Enfield, Princeville,
Sharpsburg, Pinetops, Whitakers and Macclesfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 7746 3580 7747 3576 7752 3574 7756
3565 7770 3575 7791 3583 7795 3598 7792
3622 7772 3616 7750 3601 7740 3600 7741
3599 7740
TIME...MOT...LOC 1808Z 203DEG 31KT 3576 7780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 29, 10:53 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 29, 10:53 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 1053 AM EDT Fri Oct 29 2021 .SYNOPSIS... Low pressure will wobble slowly northeast across the OH Valley and central Appalachians through Saturday. Weak high pressure will follow and build across the TN Valley and Carolinas for the latter half of the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 1045 AM Friday... Water vapor imagery shows an occluded mid/upper low centered near the TN/AL border slowly moving to the ENE. A sharp mid-level frontal zone continues to push east through the western Piedmont this morning, as seen in the 12z RAOBs (500 mb temperatures of -18C at RNK, to -12.5C at GSO, to -7.5 at MHX). These cooler temperatures aloft are accompanying a large vort max rotating around the base of the low from the Gulf Coast into western NC, which has resulted in some scattered showers and even a few storms across the NW Piedmont and northern Coastal Plain early this morning. Surface observations show dew points in the upper-40s to mid-50s to the west and southwest across northern GA and the western Carolinas, and these will continue to advect into central NC through the day as the occluded front moves through the area. This much drier air, along with the vort max moving away, will result in decreasing shower coverage and even some breaks of sun, as is already evident on visible satellite imagery. While another vortmax currently over LA/MS will rotate through our area later this afternoon and this evening, the air will be so dry that only a few isolated showers are expected at best. The environment will not be conducive to anymore storms with instability becoming nonexistent. Raised forecast highs a bit today (upper-60s west to mid-70s east) due to the breaks in cloud cover and surface observations showing parts of the Coastal Plain already in the lower-70s. Dry weather is expected tonight but widespread clouds will linger in the NW as the mid/upper low approaches. Lows will be in the mid-to-upper-40s. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 400 AM Friday... The center of the occluded low will lift northeast across the cntl Appalachians Sat and Sat night, with continued deep layer cyclonic flow extending across cntl NC. Variably cloudy conditions will result in that cyclonic flow, as will a few showers with diurnal heating Sat afternoon. It will otherwise be cool Sat, ~5 F below average and within a few degrees either side of 60 F, with clouds likely to hold low temperatures 4-8 F above average/around 50 F. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 305 AM Friday... Sunday and Sunday night: The departing upper low will continue lifting through the Northeast and into eastern Canada, opening into a wave as it gets absorbed into a stronger northern stream low swinging southeast through central Canada by Sunday night. A weak trailing s/w disturbance will pass through central NC on Sunday, but should not generate any additional rainfall. The surface low will follow a similar trend as the upper low as it lifts into southeast Canada. The trough will shift east and off the Eastern Seaboard as a reinforcing cold front pushes through the area late Sunday into Sunday night. Gradually clearing skies and dry weather are expected, with highs in the mid 60s to low 70s and lows in the low to mid 40s. Monday through Thursday: The upper low will continue moving east through Ontario, Canada on Monday, lifting NNE through Quebec Monday night into Tuesday. The associated low-amplitude trough will largely stay north of the area, with zonal flow aloft over central NC expected through Tuesday night. A shortwave diving south into the Plains Tuesday night will help amplify the upper trough as it swings through the Plains before progressing through the MS Valley and into the mid-Atlantic through Thursday night. The medium-range model solutions do diverge by mid-week, resulting in lower confidence at that point. At the surface, a broad area of high pressure centered over the OH Valley will ridge into central NC through Tuesday night, but to what extent is somewhat in question. There are hints of a surface boundary setting up over the Carolinas and meandering north and south into/through the area Tue through Thu, but as mentioned above, the medium-range models are not in agreement by then. Expect dry weather through at least Tuesday night, with chances of rain increasing for the middle of the weak, albeit with low confidence. Temperatures should be seasonable, generally within a category of normal through Tuesday night with highs in the mid 60s to low 70s and lows in the 40s. Beyond Tuesday night confidence is too low for specifics. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... As of 740 AM Friday... IFR-MVFR ceilings this morning will lift into a low VFR layer (~3500 ft AGL) through midday. Additionally, bands of showers, and isolated storms mainly at INT/GSO through 14Z, will maximize in coverage with the passage of a mid level trough this morning. Scattered, mostly vicinity showers will otherwise prevail, along with a breezy swly surface wind through the remainder of the day. MVFR ceilings are apt to redevelop at INT/GSO tonight, with mainly VFR conditions otherwise and elsewhere. Outlook: While periods of VFR ceilings will persist in continued cyclonic flow aloft through the weekend, the probability of sub-VFR conditions through early next week is low. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...Danco SHORT TERM...MWS LONG TERM...KC AVIATION...MWS
Hazardous weather outlook, Oct 29, 3:14 AM EDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 314 AM EDT Fri Oct 29 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-300715- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 314 AM EDT Fri Oct 29 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Oct 29, 8:28 AM EDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
828 AM EDT Fri Oct 29 2021
NCZ021-038-291315-
Forsyth NC-Davidson NC-
828 AM EDT Fri Oct 29 2021
...Strong thunderstorms will impact portions of western Forsyth and
central Davidson Counties through 915 AM EDT...
At 827 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Huntsville to near Mocksville to near Spencer.
Movement was east at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winston-Salem, Lexington, Clemmons, Bermuda Run, Huntsville, Linwood,
Lewisville, Pfafftown, High Rock Lake and Arcadia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8050 3614 8044 3626 8045 3626 8032
3609 8020 3566 8022 3565 8030 3568 8033
3572 8033 3574 8046 3583 8048 3584 8039
3588 8042 3589 8037 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1227Z 252DEG 10KT 3606 8051 3591 8047 3573 8049
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KrenSpecial weather statement, Oct 29, 8:36 AM EDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
836 AM EDT Fri Oct 29 2021
NCZ010-011-026>028-043-291315-
Edgecombe NC-Nash NC-Franklin NC-Warren NC-Halifax NC-Wilson NC-
836 AM EDT Fri Oct 29 2021
...Strong thunderstorms will impact portions of Warren, Nash,
northwestern Edgecombe, western Halifax, central Wilson and
northeastern Franklin Counties through 915 AM EDT...
At 835 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Ebony to 7 miles south of
Warrenton to 6 miles west of Nashville to Wilson. Movement was north
at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Nashville, Warrenton, Wilson, Elm City, Norlina,
Dortches, Littleton, Bailey and Red Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3651 7790 3649 7779 3602 7757 3558 7792
3558 7796 3583 7814 3603 7821 3654 7830
3654 7790
TIME...MOT...LOC 1235Z 184DEG 21KT 3657 7812 3629 7814 3598 7807 3574
7795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KrenSpecial weather statement, Oct 29, 9:34 AM EDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Raleigh NC 934 AM EDT Fri Oct 29 2021 NCZ021-022-291400- Guilford NC-Forsyth NC- 934 AM EDT Fri Oct 29 2021 ...A strong thunderstorm will impact portions of northeastern Forsyth and northwestern Guilford Counties through 1000 AM EDT... At 934 AM EDT, Doppler radar was tracking a strong thunderstorm near Kernersville, or 10 miles southeast of Walnut Cove, moving northeast at 25 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Kernersville, Stokesdale, Belews Creek and Belews Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3626 8018 3625 7991 3611 8005 3625 8019 TIME...MOT...LOC 1334Z 225DEG 21KT 3617 8004 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Kren
Special weather statement, Oct 29, 2:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
208 PM EDT Fri Oct 29 2021
NCZ011-027-028-043-291900-
Edgecombe NC-Nash NC-Halifax NC-Wilson NC-
208 PM EDT Fri Oct 29 2021
...A strong thunderstorm will impact portions of eastern Nash,
Edgecombe, south central Halifax and northeastern Wilson Counties
through 300 PM EDT...
At 208 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elm City, or 13 miles south of Rocky Mount, moving northeast at 35
mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Tarboro, Elm City, Dortches, Enfield, Princeville,
Sharpsburg, Pinetops, Whitakers and Macclesfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 7746 3580 7747 3576 7752 3574 7756
3565 7770 3575 7791 3583 7795 3598 7792
3622 7772 3616 7750 3601 7740 3600 7741
3599 7740
TIME...MOT...LOC 1808Z 203DEG 31KT 3576 7780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:16 AM EDT | Areal Flood Advisory | RAH | Durham, Harnett, Johnston, Wake | 3 hr |
| Oct 29, 8:28 AM EDT | Special Weather Statement | RAH | Forsyth | 47 min |
| Oct 29, 8:36 AM EDT | Special Weather Statement | RAH | Nash, Warren, Wilson | 39 min |
| Oct 29, 9:34 AM EDT | Special Weather Statement | RAH | Forsyth | 26 min |
| Oct 29, 2:52 PM EDT | Special Weather Statement | RAH | Halifax | 23 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.